Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Cyst on knee cap. Taken Clindamycin, Levaquin for gum infection. Is the cyst a side-effect of these medicines?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
For an infection in my gums, I was put on a round of Clindamycin(1 week), then Levaquin(1 week-took last one Monday), and now back on Clindamycin(day 2 of 5 days) . Two days ago what appears to be a cysts appeared on my knee. It moves, send vibrations/shock waves through my knee when hit. It is on the upper outside area of the knee cap and shows only when I bend my knee. Do you think that there are any connections to the meds?
Posted Wed, 18 Jul 2012 in Bones, Muscles and Joints
Answered by Dr. Chakravarthy Mazumdar 4 hours later

As you describe there seems to be Osteomyelitis of the jaw bone because of the bad tooth and severely infected canal. Osteomyelitis and post surgery antibiotic cover is given by drugs that kills anaerobic bacteria for example Clindamycin and Levaquin altenatively. I guess the regimen was rightly instituted.

There is no relation ship between the above antibiotic cover and the cysts that are newly appearing on the knee cap.

This seems to be bursa around the knee joint or synovial cyst of the knee joint capsule. It can be aspirated by the Orthopedic surgeon under aseptic conditions. Though not worrisome at this stage but it can grow in size further. The bursa or cysts would not appear and becomes prominent when you flex the knee.

Continue the medication and see a surgeon preferably Orthopedic Surgeon to aspirate the cyst.

Hope this helps. If you think I addressed your query please close the discussion and rate the answer, else I am available for a follow up query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor